Colorado, 2010High Wind in Colorado, November 25, 2010
November 25, 2010 · NWS BOU · 1 event in 1 county or zone
High winds occurred briefly in the foothills of Boulder and Larimer Counties. Peak wind gusts included: 81 mph, 15 miles northwest of Red Feather Lakes; 75 mph, 5 miles northwest of Boulder; 72 mph at NCAR Mesa Lab.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred briefly in the foothills of Boulder and Larimer Counties. Peak wind gusts included: 81 mph, 15 miles northwest of Red Feather Lakes; 75 mph, 5 miles northwest of Boulder; 72 mph at NCAR Mesa Lab.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Nov 24, 3:12 PM MST, 11 hours 5 minutes earlier.
Area forecast discussion, Nov 24, 3:12 PM MST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
312 PM MST WED NOV 24 2010
.SHORT TERM...STORM CONTINUES TO WEAKEN OVER COLORADO AS THE UPPER
LOW OVER MONTANA BEGINS TO FILL AND THE ASSOCIATED JET MOVES
SOUTHEAST INTO KANSAS. SNOW OVER THE HIGH COUNTRY WILL BE
DIMINISHING THROUGH THE NIGHT AS MOISTURE LESSENS AND DOWNWARD QG
VERTICAL MOTIONS MOVES OVERHEAD. ENOUGH LIFT AROUND WITH THE
SLIGHTEST BIT OF MOISTURE AROUND THE PLAINS TO BRING LIGHT FLURRIES
THIS AFTERNOON...WHICH SHOULD DISSIPATE THIS EVENING. ADVISORY IN
EFFECT FOR THE HIGHER MOUNTAINS WILL EXPIRE AT 5 PM THIS EVENING
WITH ONLY SCATTERED LIGHT SNOW SHOWERS TO REMAIN TONIGHT.
TEMPERATURES CONTINUE TO DROP FOLLOWING THIS MORNINGS ARCTIC COLD
FRONT PASSAGE. CURRENT TEMPERATURE ARE IN THE LOW 20S ACROSS THE
PLAINS AND IN THE SINGLE DIGITS TO TEENS OVER THE MOUNTAINS.
TEMPERATURES WILL CONTINUE TO DROP BRINGING A VERY COLD NIGHT
TONIGHT. LOWS WILL BE IN THE SINGLE DIGITS OVER THE PLAINS WITH SOME
READINGS NEAR OR BELOW ZERO IN LOW LYING SPOTS. THE MOUNTAINS WILL
SEE NEGATIVE TEMPERATURES...BETWEEN -10 AND -15. WIND CHILLS WILL
DROP TO NEAR -30 IN THE HIGH VALLEYS. WINDS WILL BE INCREASING
TONIGHT PAST MIDNIGHT AS THE STORM PULLS AWAY AND HIGH PRESSURE
BUILDS IN FROM THE WEST. WIND WILL BE STRONGEST OVER THE MOUNTAINS
AND FOOTHILLS EAST OF THE DIVIDE WITH SPEEDS OF 25 TO 40 MPH WITH
GUSTS TO 65 MPH THROUGH EAST TO WEST ORIENTED GAPS. THIS WILL
PRODUCE SOME AREAS OF BLOWING SNOW IN ZONES 34 AND 35. THESE WINDS
SHOULD NOT SURFACE ALONG TOO FAR INTO THE FRONT RANGE WITH THE LOW
LEVEL COLD AIR.
THANKSGIVING DAY WILL HAVE A STRONG AND DRY NORTHWESTERLY FLOW ALOFT
KEEPING COLD TEMPERATURES OVER THE REGION. MOUNTAINS MAY ONLY REACH
INTO THE TEENS AND THE PLAINS WILL MOST LIKELY STAY AT OR BELOW
FREEZING. BESIDES SOME NORTHWEST SURFACE WINDS UP TO 25 MPH OVER THE
FAR NORTHEASTER PLAINS AND THE GUSTY WEST WINDS IN THE
FOOTHILLS...WINDS WILL BE LIGHT.
.LONG TERM...HIGH PRESSURE ALOFT WILL BUILD ACROSS THE REGION ON
FRIDAY AND SATURDAY WITH A DRY AND STABLE AIRMASS IN PLACE WITH A
SLOW WARMING TREND. CROSS SECTIONS STILL SHOW SOME GUSTY W-NW
DOWNSLOPE WINDS ON THE EAST SLOPES ON THU NIGHT AND FRIDAY. CROSS
SECTIONS STILL SHOW SOME GUSTS IN THE 30-40KT RANGE ABOVE
TIMBERLINE. THE RIDGE AXIS SHIFTS EAST OF COLORADO LATE SATURDAY AND
SUNDAY WITH INCREASING SW FLOW ALOFT AHEAD OF NEXT UPPER LEVEL TROF.
THERE IS STILL SOME TIMING ISSUES WITH THE NEXT TROF AND ASSOCIATED
COLD FRONT BUT SOMETIME IN THE LATE SUN AFTN/NIGHT TIME PERIOD.
MOISTURE WILL INCREASE ACROSS THE MOUNTAINS DURING THE DAY ON SUNDAY
WITH INCREASING SNOW SHOWERS. WILL LEAVE THE SLIGHT CHANCE POPS FOR
THE PLAINS ON SUN NIGHT AND MONDAY AS LOW LVL FLOW REMAINS GENERALLY
DOWNSLOPE. AS WITH MOST OF THESE SYSTEMS MOISTURE APPEARS MARGINAL
OVER LOWER ELEVATIONS BUT IF FLOW HAPPENS TO TURN A BIT MORE UPSLOPE
THEN HIGHER CHANCES MAY BE POSSIBLE.
FLOW ALOFT BECOMES MORE NORTHWEST FOR TUESDAY AND WEDNESDAY WITH A
WARMING TREND. WITH THE NW FLOW...EXPECT CONTINUED GUSTY WINDS IN
THE MOUNTAINS AND A SLIGHT CHANCE OF SNOW.
&&
.AVIATION...ANTICYCLONE THAT HAS SET UP OVER DENVER WILL KEEP
EASTERLY WINDS OVER THE AIRPORTS FOR LATE THIS AFTERNOON...THEN
TURNING WEST AND SOUTHWEST THIS EVENING. BJC COULD SEE SOME STRONGER
GUSTS TONIGHT AS DOWNSLOPE CONDITIONS OCCUR...BUT COLD AIRMASS
SHOULD HELP KEEP THE STRONGEST WINDS TO THE WEST. A FEW SNOW SHOWERS
ARE POSSIBLE THIS AFTERNOON MAINLY AT DIA BUT ONLY LITTLE TO NO
ACCUMULATION EXPECTED. BESIDES POSSIBLE TEMPORARY CEILINGS AROUND
5000 FEET WITH THESE SHOWERS...VFR CONDITIONS WILL PREVAIL FOR THE
NEXT 24 HOURS.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 5 PM
FOR THE HIGHER MOUNTAINS...ZONES 31..33..AND 34.
&&
KRIEDERMAN/ENTREKINHazardous weather outlook, Nov 24, 11:12 AM MST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MST WED NOV 24 2010
COZ030>051-251300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MST WED NOV 24 2010
...WINTER WEATHER ADVISORY TODAY FOR PORTIONS OF THE MOUNTAINS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW IS DIMINISHING FROM NORTHWEST TO SOUTHEAST ACROSS THE MOUNTAINS
WITH OROGRAPHICS BEGINNING TO TAKE OVER. VERY LITTLE SNOW IS FALLING
OVER THE HIGH VALLEYS NOW BUT WILL CONTINUE TO SEE SNOW FALLING OVER
THE HIGHER TERRAIN...ESPECIALLY ALONG AND SOUTH OF THE I70 CORRIDOR.
SNOW WILL CONTINUE DIMINISHING THROUGH THE AFTERNOON WITH STORM
TOTAL SNOWFALL OF 4 TO 10 INCHES EXPECTED OVER THE HIGH
MOUNTAINS...WITH 3 TO 5 INCHES IN NORTH AND MIDDLE PARKS. WEST TO
NORTHWEST WINDS AT 20 TO 35 MPH WILL CONTINUE TO PRODUCE BLOWING AND
DRIFTING SNOW IN THESE AREAS...AND THERE WILL BE GUSTS UP TO 45 MPH
IN THE HIGHER PASSES.
TEMPERATURES CONTINUE TO FALL OVER THE PLAINS AND WILL BE IN THE
TEENS TO AROUND 20 DEGREES THIS AFTERNOON...WITH MOUNTAIN
TEMPERATURES MAINLY IN THE SINGLE DIGITS. SOME ISOLATED SNOW SHOWERS
ARE POSSIBLE WITH LITTLE OR NO ACCUMULATION.
TEMPERATURES WILL DROP TO THE COLDEST LEVELS SO FAR THIS YEAR
OVERNIGHT...WITH TEMPERATURES NEAR ZERO IN MANY PLAINS LOCATIONS AND
AS COLD AS 20 BELOW IN THE COLDEST MOUNTAIN VALLEYS. WIND CHILLS
WILL BE BETWEEN ZERO AND MINUS 10 DEGREES OVER THE PLAINS...BETWEEN
MINUS 10 AND MINUS 30 DEGREES OVER THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FOR THANKSGIVING DAY...DRY...BUT GUSTY WINDS AND COLD TEMPERATURES
WILL COMBINE TO PRODUCE VERY COLD WIND CHILL TEMPERATURES. GUSTS UP
TO 50 MPH WILL BE POSSIBLE OVER THE MOUNTAINS AND FOOTHILLS.
HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION ON FRIDAY AND
SATURDAY WITH DRY CONDITIONS AND WARMING TEMPERATURES.
SUNDAY THROUGH TUESDAY....THE NEXT SYSTEM WILL BRING ANOTHER ROUND
OF COLDER TEMPERATURES TO NORTHERN COLORADO. THERE WILL BE A CHANCE
OF SNOW IN THE MOUNTAINS SUNDAY AND MONDAY....WITH A SLIGHT CHANCE
OF SNOW ON MONDAY ACROSS THE NORTHEAST PLAINS. DRIER CONDITIONS ARE
EXPECTED TO RETURN BY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL REPORTS FROM SPOTTERS WILL BE APPRECIATED.
KRIEDERMAN/ENTREKIN
High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- November 25, 2:17 AM MST to 8:51 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, November 25 to 26, 20101 injured · $720,000 · EF1 · 8 events
- Damaging Winds and Winter Weather in Arkansas, November 25, 20101 injured · $105,000 · 61 kt wind · 3 events
- Damaging Winds in Tennessee, November 25, 2010$122,000 · 70 kt wind · 4 events
- Tornado and Damaging Wind in Tennessee, November 25, 2010$103,000 · EF0 · 2 events
- Damaging Winds in Alabama, November 25, 2010$54,000 · 70 kt wind · 4 events
- Strong Wind in Kentucky, November 25, 2010$11,000 · 11 events
- Damaging Winds in Indiana, November 25, 2010$15,000 · 61 kt wind · 2 events
- Winter Weather in Pennsylvania, November 25, 20105 events
- Lake-Effect Snow and Winter Weather in Michigan, November 25 to 27, 20105 events
- Winter Weather in New Jersey, November 25, 20103 events
- Flooding and Heavy Rain in Indiana, November 25, 20103 events
- Heavy Rain in Missouri, November 25, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267652.